My 6-year old son has been diagnosed with allergies (all year round). He also has repeated strep throat , sinus infections, snoring, bad breath, and breathes through his mouth. He uses Nasonex, and takes Singulair and Allegra together. His adenoid x-ray showed: Mild enlargement of the adenoids . Otherwise, the soft tissues and bony structures are normal. Should we assume surgery is not needed, and that he just has really bad allergies? Can he remain on allergy meds indefinitely? Thank you!
As you said your son is having allergy,have you got tested ?
you go for blood for Eosinophilia which also cause respiratory problem.
As your son takes his breath through mouth,it can be due to enlarge adenoids.
Take opinion of ENT sp and go for his advice.
Welcome to HealthcareMagic Forum
There are two things to be understood here:
1. Your child is having allergic rhinitis
2. Adenoid hypertrophy
The adenoids as such will be enlarged in the children, if the child is exposed to recurrent upper respiratory tract infection, the enlarged adenoids will never shrink causing much more difficulty.
In this case the adenoid enlargement has to be graded and depending upon the grading the doctor will decide whether the child can really benefit from the surgery or not.
Secondly, there is no cure for allergy only certain preventive measures can give relief from allergy. Any more doubts you are welcome.
Dr. Naveen Kumar
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
My son, who is 7 years old, has enlarged adenoids after being diagnosed by an ENT specialist who had an X-Ray taken for him. We took him to see an ENT specialist because he snores at night and has trouble breathing through his nose. Since he is taking other medication the ENT specialist advised us to come back in a week s time, to put him on a medication, probably to see if his swelling responds to medication before a surgery to remove the adenoid is recommended. Question: Is there a way to pre-empt or minismise the adenoid from swelling in the first place through other supplements which will complement the adenoid in combating the bacterias, virus, etc that come through breathing. In addition, it is good to know if these enlarged adenoids are the cause of unhealthy activities or bad hygienic practice of my son? By the way, are there any side-effects on my son after an X-Ray is performed on him? Thanks Kelvin
my six yrs old boy has enlarge adenoid, But he doesn t snore at all , he doesn t breath by his mouth or having his mouth open all the time, he can blow his nose without problem. He has never had otitis. But the doc has told me he should do sugery! and he should not go in swimming pool! Im so confused.I was thinking about the fact that he has no symtoms, no pain or anything like that probably if we could wait a bit longer before going to surgery... And why not swimming pool?The doc told me because water getting in his ears can cause chronic otitis!!!!!!pls i need some advice, thanks.
my son is having headache problem for Last one Year. we got his xray done as per doctor advice. X-RAY PARANASAL SINUSES WATER VIEW: 1.BOTH NASAL CAVITIES ARE HAZY DUE TO MUCOSAL HYPERTROPHY. 2.SINUSES ARE CLEAR. 3. NO BONY PATHOLOGY SEEN. X-RAY NASOPHARYNX LAT. VIEW: Soft tissue mass is seen in Nasopharynx due to enlarged adenoids. It is causing slight narrowing of the airways. kindly let me know what this problem is and what is the solution for this problem . Which doctor should we contact to solve this problem.
My 9yrold son was treated for strep throat/scarlet fever yesterday morning. He had been fevering, vomiting,sore throat, rash and headache since Saturday. He s taken 4 doses of amoxicillan now. His fever stayed down so far today, but his rash is everywhere now and itching. He has started complaining that his scrotum is sore to the touch and when he urinates (and the area is very red and inflamed with rash). So, his doctors and pharmacists are trying to conclude if it could be related to the strep or if he may be having a reaction to the meds and needs to change to something else. Any insight on the matter would be greatly appreciated. Thanks.
I am a fairly healthy 32yr old female. I first developed strep throat at the end of June,a week before my femoral rotational osteotomy,and was put on a z-pak. 2 weeks after being home my throat started bothering me again and I felt very weak. My doc diagnosed me with strep,again. After that I was diagnosed 2 more times with strep and was given amoxicillin,ceftin,roceftin,and cipro. A week after the cipro I tested negative,via rapid strep,but still felt weak and my throat felt worse. He put me on Methylprednisone. I went to a different doc yesterday and she reported orange spots on the back of my throat and noticed the 2 red marks on the skin of my throat. She thinks its from acid reflux,which I told her I don t have. I expressed to her my concern about the possibilty of catching something due to my blood tranfusion I had after my surgery.She performed a full panel,including mono spot and HIV,and the result came back completely clean and flawless. My question is what else could cause these orange spots,painfull swallowing,headache, and fatigue. She has put me on a nystatin mouthwash,but there is no yeast. Thank you for your time..
aWent in the 22nd to urgent care for what I thought was strep throat. I initially had a very faint sore throat the Friday before and each day got worse and worse. Finally on Tuesday it just blew up and fever was involved so I went to urgent care. No phlegm, coughing, runny nose, just a very bad sore throat with white spots on my very swollen tonsils, fever, chills, body aches and stiff neck. Doctor prescribed Amoxicillin, Tylenol, and Ibuprofen. Yesterday called and said I was not getting better. I was intact getting worse in which the nurse said strep culture was negative. Since Wednesday, on top of a very bad sore throat which has gotten more white spots on it, my cycle starts with chills when Ibuprofen and and Tylenol wear off. After taking them both, chills go away and I start to get really hot and sweat. Then an hour or so later I feel okay until the meds wear off and the cycle repeats. This has been going on since Wednesday. Nurse told me it's viral and should just let it run its course but I'm growing very impatient. Fever is getting higher amd higher. Just now I clocked it at 102 while sweating. This isn't normal for me. Any idea of what this could be and what I should do? I also can't remember the last time I had a BM.
I am 37 weeks pregnant and during 33 weeks pregnancy I took antibiotic clarythromycin for strep throat due to srepto cocus bacteria as I am allergic to penicilin,still I can see one pus spot in my throat . Need to know antibiotic will work for some more days or should consult a doctor???
Hello, My daughter is 8 years old. She complains she has a slight throat ache. I checked her throats and have seen a cluster of red dots (picture attached). I would like to point out that she is wearing removable extenders but they don't scratch...
I HAVE A SORE THROAT . I LOOKED AT IT AND THERE IS A WHITE STREAK TOWARDS THE BACK OF MY THROAT ABOUT 1 AND 1/2 INCHES TOWARDS THE BACK OF MY THROAT AND 1 CENTIMETER WIDE. THIS WHITE STREAK IS WHAT IS CAUSING THE PAIN, I CAN FEEL IT. I'VE HAD A...